Volume 24, issue 1 (2020)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 29
Issue 5, 2251–2782
Issue 4, 1693–2250
Issue 3, 1115–1691
Issue 2, 549–1114
Issue 1, 1–548

Volume 28, 9 issues

Volume 27, 9 issues

Volume 26, 8 issues

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
 
Subscriptions
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
 
Author index
To appear
 
Other MSP journals
Min-max minimal disks with free boundary in Riemannian manifolds

Longzhi Lin, Ao Sun and Xin Zhou

Geometry & Topology 24 (2020) 471–532
Bibliography
1 D R Adams, A note on Riesz potentials, Duke Math. J. 42 (1975) 765 MR458158
2 F J Almgren Jr., The homotopy groups of the integral cycle groups, Topology 1 (1962) 257 MR146835
3 F J Almgren Jr., The theory of varifolds, mimeographed notes (1965)
4 J Chen, G Tian, Compactification of moduli space of harmonic mappings, Comment. Math. Helv. 74 (1999) 201 MR1691947
5 R Coifman, P L Lions, Y Meyer, S Semmes, Compensated compactness and Hardy spaces, J. Math. Pures Appl. 72 (1993) 247 MR1225511
6 T H Colding, W P Minicozzi II, Width and finite extinction time of Ricci flow, Geom. Topol. 12 (2008) 2537 MR2460871
7 T H Colding, W P Minicozzi II, Width and mean curvature flow, Geom. Topol. 12 (2008) 2517 MR2460870
8 R Courant, Dirichlet’s principle, conformal mapping, and minimal surfaces, Springer (1977) MR0454858
9 R Courant, N Davids, Minimal surfaces spanning closed manifolds, Proc. Nat. Acad. Sci. U.S.A. 26 (1940) 194 MR1472
10 C De Lellis, J Ramic, Min-max theory for minimal hypersurfaces with boundary, Ann. Inst. Fourier (Grenoble) 68 (2018) 1909 MR3893761
11 W Ding, J Li, Q Liu, Evolution of minimal torus in Riemannian manifolds, Invent. Math. 165 (2006) 225 MR2231956
12 W Ding, G Tian, Energy identity for a class of approximate harmonic maps from surfaces, Comm. Anal. Geom. 3 (1995) 543 MR1371209
13 L C Evans, Partial differential equations, 19, Amer. Math. Soc. (2010) MR2597943
14 A M Fraser, On the free boundary variational problem for minimal disks, PhD thesis, Stanford University (1998) MR2698288
15 A M Fraser, On the free boundary variational problem for minimal disks, Comm. Pure Appl. Math. 53 (2000) 931 MR1755947
16 A Fraser, R Schoen, The first Steklov eigenvalue, conformal geometry, and minimal surfaces, Adv. Math. 226 (2011) 4011 MR2770439
17 A Fraser, R Schoen, Sharp eigenvalue bounds and minimal surfaces in the ball, Invent. Math. 203 (2016) 823 MR3461367
18 L Grafakos, Modern Fourier analysis, 250, Springer (2009) MR2463316
19 M Grüter, J Jost, On embedded minimal disks in convex bodies, Ann. Inst. H. Poincaré Anal. Non Linéaire 3 (1986) 345 MR868522
20 F Hélein, Harmonic maps, conservation laws and moving frames, 150, Cambridge Univ. Press (2002) MR1913803
21 J Hohrein, Existence of unstable minimal surfaces of higher genus in manifolds of nonpositive curvature, PhD thesis, Universität Heidelberg (1994)
22 R A Hunt, On L(p,q) spaces, Enseign. Math. 12 (1966) 249 MR223874
23 T Iwaniec, G Martin, Geometric function theory and non-linear analysis, Oxford Univ. Press (2001) MR1859913
24 J Jost, Existence results for embedded minimal surfaces of controlled topological type, II, Ann. Scuola Norm. Sup. Pisa Cl. Sci. 13 (1986) 401 MR881099
25 J Jost, Two-dimensional geometric variational problems, Wiley (1991) MR1100926
26 J Jost, L Liu, M Zhu, The qualitative behavior at the free boundary for approximate harmonic maps from surfaces, Math. Ann. 374 (2019) 133 MR3961307
27 T Lamm, L Lin, Estimates for the energy density of critical points of a class of conformally invariant variational problems, Adv. Calc. Var. 6 (2013) 391 MR3199733
28 P Laurain, Analyse des problèmes conformément invariants, from: "Séminaire Laurent Schwartz–Équations aux dérivées partielles et applications, 2016–2017" (editors F Golse, F Merle), Ed. Éc. Polytech. (2017) MR3790939
29 P Laurain, L Lin, Energy convexity of intrinsic bi-harmonic maps and applications, I: Spherical target, preprint (2018) arXiv:1805.09428
30 P Laurain, R Petrides, Regularity and quantification for harmonic maps with free boundary, Adv. Calc. Var. 10 (2017) 69 MR3592578
31 M Li, X Zhou, Min-max theory for free boundary minimal hypersurfaces, I: Regularity theory, preprint (2016) arXiv:1611.02612
32 F C Marques, A Neves, Min-max theory of minimal surfaces and applications, from: "Mathematical Congress of the Americas" (editors J A de la Peña, J A López-Mimbela, M Nakamura, J Petean), Contemp. Math. 656, Amer. Math. Soc. (2016) 13 MR3457593
33 R Montezuma, A mountain pass theorem for minimal hypersurfaces with fixed boundary, preprint (2018) arXiv:1802.04757
34 M Morse, C Tompkins, The existence of minimal surfaces of general critical types, Ann. of Math. 40 (1939) 443 MR1503471
35 F Müller, A Schikorra, Boundary regularity via Uhlenbeck–Rivière decomposition, Analysis (Munich) 29 (2009) 199 MR2554638
36 T H Parker, Bubble tree convergence for harmonic maps, J. Differential Geom. 44 (1996) 595 MR1431008
37 T H Parker, J G Wolfson, Pseudo-holomorphic maps and bubble trees, J. Geom. Anal. 3 (1993) 63 MR1197017
38 S Poornima, An embedding theorem for the Sobolev space W1,1, Bull. Sci. Math. 107 (1983) 253 MR719267
39 J Qing, Boundary regularity of weakly harmonic maps from surfaces, J. Funct. Anal. 114 (1993) 458 MR1223710
40 J Qing, G Tian, Bubbling of the heat flows for harmonic maps from surfaces, Comm. Pure Appl. Math. 50 (1997) 295 MR1438148
41 T Rivière, Conservation laws for conformally invariant variational problems, Invent. Math. 168 (2007) 1 MR2285745
42 T Rivière, Conformally invariant variational problems, preprint (2012) arXiv:1206.2116
43 T Rivière, A viscosity method in the min-max theory of minimal surfaces, Publ. Math. Inst. Hautes Études Sci. 126 (2017) 177 MR3735867
44 T Rivière, M Struwe, Partial regularity for harmonic maps and related problems, Comm. Pure Appl. Math. 61 (2008) 451 MR2383929
45 J Sacks, K Uhlenbeck, The existence of minimal immersions of 2–spheres, Ann. of Math. 113 (1981) 1 MR604040
46 C Scheven, Partial regularity for stationary harmonic maps at a free boundary, Math. Z. 253 (2006) 135 MR2206640
47 B Sharp, Higher integrability for solutions to a system of critical elliptic PDE, Methods Appl. Anal. 21 (2014) 221 MR3251921
48 B Sharp, M Zhu, Regularity at the free boundary for Dirac-harmonic maps from surfaces, Calc. Var. Partial Differential Equations 55 (2016) MR3465443
49 M Shiffman, The Plateau problem for non-relative minima, Ann. of Math. 40 (1939) 834 MR467
50 L Simon, Lectures on geometric measure theory, 3, Aust. National Univ. Centre for Mathematical Analysis (1983) MR756417
51 B Smyth, Stationary minimal surfaces with boundary on a simplex, Invent. Math. 76 (1984) 411 MR746536
52 M Struwe, On a free boundary problem for minimal surfaces, Invent. Math. 75 (1984) 547 MR735340
53 M Struwe, Plateau’s problem and the calculus of variations, 35, Princeton Univ. Press (1988) MR992402
54 M Struwe, Variational methods: applications to nonlinear partial differential equations and Hamiltonian systems, 34, Springer (2008) MR2431434
55 L Tartar, Imbedding theorems of Sobolev spaces into Lorentz spaces, Boll. Unione Mat. Ital. Sez. B Artic. Ric. Mat. 1 (1998) 479 MR1662313
56 H C Wente, An existence theorem for surfaces of constant mean curvature, J. Math. Anal. Appl. 26 (1969) 318 MR243467
57 R Ye, On the existence of area-minimizing surfaces with free boundary, Math. Z. 206 (1991) 321 MR1095757
58 X Zhou, On the existence of min-max minimal torus, J. Geom. Anal. 20 (2010) 1026 MR2683775
59 X Zhou, On the free boundary min-max geodesics, Int. Math. Res. Not. 2016 (2016) 1447 MR3509932
60 X Zhou, On the existence of min-max minimal surface of genus g 2, Commun. Contemp. Math. 19 (2017) MR3665358